MENU ▼
Read by QxMD icon Read
search
OPEN IN READ APP
JOURNAL ARTICLE

[Adverse reaction to the azo dye Pigment Red 170 in a tattoo]

Iris Steinbrecher, Wolfgang Hemmer, Reinhart Jarisch
Journal der Deutschen Dermatologischen Gesellschaft: JDDG 2004, 2 (12): 1007-8
16285314
A 30-year old white male presented with sharply demarcated pruritic lesions in a black and red tattoo on his wrist. The strongly infiltrated and slightly scaly eruptions started four months after tattoo application and were notably restricted to the red-colored areas. Symptoms got worse after UV exposure. Patch testing and photo patch testing with the used azo dye Pigment Red 170 (C.I. 12475) was negative. Histology revealed lichenoid dermatitis without signs of a granulomatous reaction. The verification of allergic sensitization in hypersensitivity reactions to tattoos by patch testing may be difficult due to the poor penetration into the skin of the applied azo pigments. Intradermal testing may be more sensitive but bears the risk of long lasting skin reactions.

Comments

You need to log in or sign up for an account to be able to comment.

No comments yet, be the first to post one!

Related Papers

Available on the App Store

Available on the Play Store
Remove bar
Read by QxMD icon Read
16285314
×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"